Ask a doctor

Too Much Juvederm

I receive Juviderm Injections on my nasolabial folds 8 days ago. The fold on my left side was deeper than my right side, so the Doctor used more juviderm. I think he may have used too much and now the area protrudes outward slighly. At first I thought it might be swelling but it has not gone down. The area is still recovering from being bruised and I wanted to wait until it had healed completely before having the doctor massage it but I am also afraid that if I wait longer it will be too late.

Doctor Answers (5)

Juvederm in the Nasolabial Folds

+2

The majority of swelling will resolve within 1-2 weeks.  However, some patients will have persistent swelling/edema that can last up to a full 4 weeks, especially if there was significant bruising.  My best advise is to be patient.  At the end of a month it you still are unhappy, hyaluronidase can be used to dissolve some of the product.  It is very uncommon for this to be necessary, and you will be suprised how much the swelling will go down over the next couple of weeks. 

Annapolis Dermatologist
5.0 out of 5 stars 1 review

Juvederm in nasolabial folds

+1

Certainly there can be residual swelling for ane xtended period sometimes more than 1-2 weeks. Follow-up with your doctor for further evaluation or treatment.

Manhattan Plastic Surgeon
4.5 out of 5 stars 14 reviews

Can reverse over-correction of filller (but depends on the type)

+1

Although swelling after filers can often resolve in about 7-10 days, it can take longer if there was particularly heavy bruising. This is often due to some bleeding that occurred under the skin (a hematoma) during the injection. This kind of bruising and/or swelling can take a bit longer to resolve than the usual week or so. I would suggest waiting for a week or two more before considering it a final evaluation of the treatment.

If at that time you and your physician feel that it is still over-corrected you might consider "reversing" the Juvederm with a medicine called hyaluronidase. This works very well to dissolve certain fillers (Juvederm, Restylane, Perlane) that are injected, but it essentially dissolves all of the filler that was injected into the area. At that point you would have to start over again with the filler on that side. The alternative is to wait it out so that as the filler is slowly dissolved naturally by your body, the over-treated side becomes more balanced.

Hope this helps!

Dr. Yalamanchili

Houston Facial Plastic Surgeon
3.5 out of 5 stars 3 reviews

Rocky Mountain of Juvederm...Too Much Juvederm in Naso Labial Fold

+1

Hi,

No problem waiting a little longer for the swelling from the hematoma to resolve.  If after 3 weeks you are still unhappy and concerned, discuss this with your injecting physician.  It is possible to decrease the Juvederm with hyaluronidase injections.  Good luck and be well.

Dr. P

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Overcorrection of filler

+1

Whether it was Restylane or Juvederm, if the area persists in being to raised after a couple of weeks, then hyaluronidase can be injected to dissolve the product. Unfortunately there is no perfect way of fine-tuning the amount to be dissolved, and it may then have to be reinjected but less the next time. Once the bruise goes away and you feel ready to see the doctor, you should so that you can have it evaluated at that time.

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...